Thyroid hormone imbalance is the most important one which may cause irregular heart beat and changes in BP. Other than this, hormonal imbalances related to the adrenal gland also may cause these problems. As you are currently on Rx for thyroid problem, (Grave's), you may talk to your physician about the adrenal gland.
Other than this, please ask your physician to help you space your antihypertensive medications so that drugs are active at most times of the day.
BP changes despite your medicinesmay well be corrected if you take care of the above aspects.
Thanks for writing to the forum!
Grave’s disease is an autoimmune disorder. Abnormal beats, atrial flutter and cardiomyopathies all cause similar symptoms. Increased heart rate and blood pressure are normal consequences of Grave’s disease. They need to be controlled properly with medications. However, the results of thyroid function tests do not always correspond to the patient's symptoms. Hence at times an apparently controlled Grave’s disease will have symptoms associated with organs it affects like heart.
“In some patients, Graves disease represents a part of more extensive autoimmune processes leading to dysfunction of multiple organs (eg, autoimmune polyglandular syndromes). Graves disease is associated with pernicious anemia, vitiligo, diabetes mellitus type 1, autoimmune adrenal insufficiency, systemic sclerosis, myasthenia gravis, Sjögren syndrome, rheumatoid arthritis, and systemic lupus erythematosus.”
I would strongly recommend you to see a heart specialist to adjust the medications. It is difficult to comment beyond this at this stage. Please let me know if there is any thing else and do keep me posted. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.